Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 14, 2021, 10:06 PM CDT for 8 counties in Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 10:06 PM CDT (03:06 UTC)
- Expired
- Jul 14, 2021, 11:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 14 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521
WWUS83 KGRB 150306
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
1006 PM CDT Wed Jul 14 2021
WIZ022-031-036>040-045-048>050-073-074-150400-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Portage WI-Brown WI-Southern Oconto County WI-
Shawano WI-Kewaunee WI-Waushara WI-Manitowoc WI-Door WI-
1006 PM CDT Wed Jul 14 2021
...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS PORTIONS OF NORTHEAST
WISCONSIN THIS EVENING...
At 1005 PM CDT, Doppler radar was tracking showers and thunderstorms
south of a Wisconsin Rapids to Marinette line. The strongest storms
extended from southern Door County to Algoma and Denmark, and then
extended southwest to Cooperstown to near Brillion to Chilton. The
showers and storms were moving to the northeast at 40 mph.
Winds to around 30 mph and locally heavy rain will be possible with
the stronger storms. Rainfall rates of 1 to 2 inches per hour in the
stronger storms may also result in minor urban street flooding and
ponding of water area highways.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Sturgeon Bay, Waupaca,
Kewaunee, Algoma, Chilton, Brillion, Manitowoc and Two Rivers.
People at Leach Amphitheater in Oshkosh, Sunnyview Expo Center, EAA
Grounds in Oshkosh, and Memorial Park in Combined Locks should
consider seeking safe shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4390 8889 4398 8889 4398 8960 4419 8960
4512 8753 4494 8759 4490 8777 4463 8793
4487 8765 4494 8745 4507 8736 4517 8744
4524 8690 4510 8695 4501 8710 4454 8741
4418 8745 4390 8769 4394 8840 4389 8840
TIME...MOT...LOC 0258Z 238DEG 39KT 4430 8783
$$
EckbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 14, 6:29 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 14, 6:29 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 629 PM CDT Wed Jul 14 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 325 PM CDT Wed Jul 14 2021 The main focus in the short-term portion of the forecast will be on the severe weather and heavy rainfall potential through this evening. This afternoon: The line of convection lifting east/northeastward through the area, will continue to pose a heavy rainfall threat through late this afternoon. The greatest threat (although fairly low) for damaging winds will be across east-central Wisconsin, where the better instability and instability gradient is in place. Additional strong to isolated severe thunderstorms will be possible along a cold front/boundary across northern portions of Wisconsin. Isolated small hail, but very heavy rainfall will be possible with the storms across the north. The SPC has shifted the greatest threats for severe weather to the south of northeast Wisconsin with the latest update. Rainfall rates will likely exceed 1 to 2 inches an hour, which could lead to some flooding/flash flooding potential especially in urban areas. Tonight: A surface low will lift northeast from central Wisconsin to the eastern UP, dragging a cold front through the area from east to west. At the same time, the LLJ is expected to increase to around 40 to 50 kts, with the nose of the LLJ being across east-central WI. The associated/increased forcing ahead of the front and on the convergence at the nose of the LLJ, will lead to increased rainfall intensity and coverage. Again, the main focus appears to be across east-central and possibly far northeast Wisconsin through late this evening. PWATs are expected to jump up to around 2 inches across the area or around 200% of normal across east-central WI, which again could lead to some flooding concerns as rainfall rates increase. Severe potential looks to be slightly lower tonight as most of the instability is expected to remain across southern portions of the state. Initial thoughts are that the atmosphere across northern portions of WI will have trouble recovering from the thunderstorms this afternoon/early evening and the trailing stratiform on the back side. Low-level winds do increase, but overall instability looks to be around 1000 J/kg for nearly all of northeast WI. The greatest risk of any severe approaching our CWA would be the southern tier of counties. Again, wind and very heavy rainfall winds would be the main threat from any more organized thunderstorm activity. Overnight low are expected to be in the 50s north-central to the low to mid 60s elsewhere. Thursday: The low and cold front are expected to depart to the northeast and east as a surface ridge builds across the area. This will allow the precipitation to diminish from west to east throughout the day. East-central and far northeast WI will be the last to see the precipitation end, which may actually linger through or around 18Z. Otherwise, high temperatures are expected to be in the mid to upper 70s. .LONG TERM...Thursday Night Through Wednesday Issued at 325 PM CDT Wed Jul 14 2021 The surface high pressure system is expected to remain in control of northeast Wisconsin's weather through the weekend and even into early next week. This will lead to mainly precipitation-free conditions along with steadily warming temperatures as an upper- level ridge begins to build across the central CONUS. Temperatures will warm from the 70s and 80s Friday and Saturday to the upper 80s and low 90s Sunday through the middle of next week. && .AVIATION...for 00Z TAF Issuance Issued at 630 PM CDT Wed Jul 14 2021 Rain and thunderstorms will impact the region through the evening before exiting eastern WI overnight. The heaviest rain in thunderstorms will likely occur over the southern Fox Valley to Manitowoc. Otherwise, expect ceilings to deteriorate this evening, with some IFR conditions possible in the heaviest rainfall. Partial clearing skies are anticipated Thursday morning, with rising ceilings to vfr by midday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Cooley AVIATION.......MPC
Hazardous weather outlook, Jul 14, 2:50 PM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 250 PM CDT Wed Jul 14 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 250 PM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated severe thunderstorms are possible from Wood County to Manitowoc County this evening. The greatest risk for severe storms will occur between 500 pm and midnight. The primary hazards associated with the storms will be torrential rainfall and isolated damaging wind gusts. Flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms could linger into Thursday morning. Severe weather is not expected Thursday, but a few of the storms could still produce heavy rainfall, especially in east-central Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage, rainfall totals greater than 1 inch and flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-152000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 250 PM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are expected at times through tonight. Some of the storms could produce strong gusty winds and torrential rainfall, and pose a significant hazard to boaters on the bay and lake. Patchy dense fog could result in hazardous navigation this into tonight, mainly on Lake Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Scattered thunderstorms and patchy dense fog could linger into Thursday morning. Cooley
In the hours before
Special weather statement, Jul 14, 6:21 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Green Bay WI
621 PM CDT Wed Jul 14 2021
WIZ048-049-150015-
Calumet WI-Winnebago WI-
621 PM CDT Wed Jul 14 2021
...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED EARLY THIS
EVENING...
At 620 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Menasha to near Oshkosh to 7 miles northeast of
Rush Lake to Ripon. Movement was east at 40 mph.
Winds in excess of 30 mph and locally heavy rainfall will be
possible with these storms. Minor street flooding is also possible
along with ponding of water on area highways.
Strong thunderstorms will be near...
Oshkosh and Menasha around 625 PM CDT.
Northern Lake Winnebago around 635 PM CDT.
High Cliff State Park around 640 PM CDT.
Central Lake Winnebago around 655 PM CDT.
Chilton around 700 PM CDT.
Other locations impacted by these storms include Pickett, Butte Des
Morts, Larsen, Lake Butte Des Morts, Jericho, Rivermoor, Charlesburg,
Brothertown, Winneconne and Harbor Springs.
People at Sunnyview Expo Center, EAA Grounds in Oshkosh, and Leach
Amphitheater in Oshkosh should consider seeking safe shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4390 8889 4415 8888 4421 8858 4422 8813
4392 8814 4392 8816 4394 8816 4394 8840
4390 8840 4389 8845
TIME...MOT...LOC 2317Z 251DEG 35KT 4419 8846 4409 8857 4395 8870 4383
8881 4368 8894 4347 8915
EckbergLocal storm report, Jul 14, 6:52 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
652 PM CDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST HIGH CLIFF STATE PARK 44.15N 88.29W
07/14/2021 M54 MPH CALUMET WI TRAINED SPOTTER
0338 PM TSTM WND DMG BRILLION 44.18N 88.06W
07/14/2021 CALUMET WI PUBLIC
A FEW TREE LIMBS SNAPPED IN CITY. VIA SOCIAL MEDIA
&&
SACSpecial weather statement, Jul 14, 7:49 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
749 PM CDT Wed Jul 14 2021
WIZ035>040-045-048>050-150130-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-Wood WI-
Waushara WI-Manitowoc WI-Portage WI-Brown WI-
749 PM CDT Wed Jul 14 2021
...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS CENTRAL AND PORTIONS
OF NORTHEAST WISCONSIN THIS EVENING...
At 748 PM CDT, Doppler radar was tracking clusters of showers and
thunderstorms from Algoma to Two Rivers and Manitowoc on the
lakeshore, west through Green Bay and Fox Valley, and then to
Waupaca to Clintonville, and extended as far west as Almond in
southern Portage County and to Plainfield in western Waushara
County. The showers and storms were moving east at 40 mph.
Winds to 30 mph and locally heavy rain will be possible with the
stronger storms. Residents of southern Waupaca and Waushara Counties
could see some localized flooding as this cluster of storms were
producing rainfall rates of 1 to 3 inches per hour.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Stevens Point, Wisconsin
Rapids, Waupaca, Kewaunee, Wautoma, Menasha, Bancroft, Plainfield,
Weyauwega, Wild Rose and Bancroft.
People at Downtown Green Bay, Sunnyview Expo Center, EAA Grounds in
Oshkosh, Memorial Park in Combined Locks, Grand Rapids Lions Park in
Wisconsin Rapids, Amherst Fairgrounds, and Leach Amphitheater in
Oshkosh should consider seeking safe shelter if storms approach your
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also possible and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
4425 9032 4451 9032 4459 8825 4461 8824
4465 8734 4433 8748 4418 8745 4407 8759
4389 8770 4389 8816 4394 8816 4394 8840
4389 8840
TIME...MOT...LOC 0037Z 268DEG 35KT 4424 8945
EckbergSpecial weather statement, Jul 14, 8:44 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
844 PM CDT Wed Jul 14 2021
WIZ022-031-035>040-045-048>050-073-074-150215-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Wood WI-Portage WI-Brown WI-Southern Oconto County WI-
Shawano WI-Kewaunee WI-Waushara WI-Manitowoc WI-Door WI-
844 PM CDT Wed Jul 14 2021
...THUNDERSTORMS WITH LOCALLY HEAVY RAIN MOVING ACROSS CENTRAL INTO
NORTHEAST WISCONSIN THIS EVENING...
At 844 PM CDT, Doppler radar was tracking showers and thunderstorms
south of a Wisconsin Rapids to Marinette line. The strongest storms
with locally heavy rain with rainfall rates of 1 to 2 inches per
hour extended from near Green Bay to Shiocton and New London, then
southwest to Poy Sippi and Redgranite in Waushara County. The
showers and storms were moving to the northeast around 40 mph.
Winds up to 30 mph and locally heavy rain will be possible with the
stronger storms. Rainfall rates of 1 to 2 inches per hour in the
stronger storms may result in minor urban street flooding and
ponding of water area highways.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Marinette, Shawano,
Waupaca, Kewaunee, Wautoma, New London, Poy Sippi, Redgranite,
Shicoton, and and Bay Shore Park.
People at Amherst Fairgrounds, Leach Amphitheater in Oshkosh,
Sunnyview Expo Center, EAA Grounds in Oshkosh, and Memorial Park in
Combined Locks should consider seeking safe shelter if storms
approach your area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
4425 9011 4512 8753 4494 8759 4490 8777
4470 8793 4463 8793 4469 8780 4487 8765
4494 8745 4414 8750 4390 8769 4389 8816
4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0135Z 268DEG 49KT 4448 8847
EckbergLocal storm report, Jul 14, 9:35 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
935 PM CDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HEAVY RAIN WINNECONNE 44.11N 88.71W
07/14/2021 M1.82 INCH WINNEBAGO WI MESONET
SO FAR TODAY.
0930 PM HEAVY RAIN WISCONSIN RAPIDS 44.40N 89.84W
07/14/2021 M1.55 INCH WOOD WI MESONET
SO FAR TODAY
0930 PM HEAVY RAIN APPLETON 44.26N 88.40W
07/14/2021 M1.15 INCH OUTAGAMIE WI CO-OP OBSERVER
SO FAR TODAY
0930 PM HEAVY RAIN WAUTOMA 44.06N 89.28W
07/14/2021 M2.45 INCH WAUSHARA WI MESONET
SO FAR TODAY
0931 PM HEAVY RAIN ASHWAUBENON 44.46N 88.08W
07/14/2021 M1.09 INCH BROWN WI OFFICIAL NWS OBS
SO FAR TODAY
0932 PM HEAVY RAIN BRILLION 44.18N 88.06W
07/14/2021 M1.15 INCH CALUMET WI MESONET
SO FAR TODAY
0932 PM HEAVY RAIN WAUPACA 44.34N 89.06W
07/14/2021 M1.95 INCH WAUPACA WI MESONET
SO FAR TODAY
0933 PM HEAVY RAIN NEW LONDON 44.38N 88.75W
07/14/2021 M1.85 INCH WAUPACA WI MESONET
SO FAR TODAY
&&
SACSpecial weather statement, Jul 14, 10:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1006 PM CDT Wed Jul 14 2021
WIZ022-031-036>040-045-048>050-073-074-150400-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Portage WI-Brown WI-Southern Oconto County WI-
Shawano WI-Kewaunee WI-Waushara WI-Manitowoc WI-Door WI-
1006 PM CDT Wed Jul 14 2021
...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS PORTIONS OF NORTHEAST
WISCONSIN THIS EVENING...
At 1005 PM CDT, Doppler radar was tracking showers and thunderstorms
south of a Wisconsin Rapids to Marinette line. The strongest storms
extended from southern Door County to Algoma and Denmark, and then
extended southwest to Cooperstown to near Brillion to Chilton. The
showers and storms were moving to the northeast at 40 mph.
Winds to around 30 mph and locally heavy rain will be possible with
the stronger storms. Rainfall rates of 1 to 2 inches per hour in the
stronger storms may also result in minor urban street flooding and
ponding of water area highways.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Sturgeon Bay, Waupaca,
Kewaunee, Algoma, Chilton, Brillion, Manitowoc and Two Rivers.
People at Leach Amphitheater in Oshkosh, Sunnyview Expo Center, EAA
Grounds in Oshkosh, and Memorial Park in Combined Locks should
consider seeking safe shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4390 8889 4398 8889 4398 8960 4419 8960
4512 8753 4494 8759 4490 8777 4463 8793
4487 8765 4494 8745 4507 8736 4517 8744
4524 8690 4510 8695 4501 8710 4454 8741
4418 8745 4390 8769 4394 8840 4389 8840
TIME...MOT...LOC 0258Z 238DEG 39KT 4430 8783
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:49 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 4 more | 41 min |
| Jul 14, 8:44 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc, Outagamie, Waupaca, Waushara and 1 more | 31 min |
| Jul 14, 10:48 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 6 hr |
| Jul 14, 11:31 PM CDT | Flash Flood Warning | GRB | Calumet, Manitowoc, Winnebago | 3 hr |
| Jul 15, 2:00 AM CDT | Flash Flood Warning | GRB | Calumet, Manitowoc, Winnebago | 4 hr |
| Jul 15, 5:22 AM CDT | River Flood Warning | GRB | Manitowoc | 11 hr |
| Jul 15, 5:56 AM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc, Winnebago | 3 hr |
| Jul 15, 3:13 PM CDT | River Flood Warning | GRB | Brown | 7 hr |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.